Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2016, 8:32 PM CST for 4 counties in Florida; Decatur County, Seminole County, Georgia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2016, 8:32 PM CST (02:32 UTC)
- Expired
- Mar 3, 2016, 9:30 PM CST
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Liberty County, FL, Decatur County, GA, Seminole County, GA
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 9:25 PM CST | TSTM WND DMG | 4 Wsw Juniper, FL | TREE DOWN ON HIGHWAY 12 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WUUS52 KTAE 040232
SVRTAE
FLC013-039-063-077-GAC087-253-040330-
/O.NEW.KTAE.SV.W.0055.160304T0232Z-160304T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 PM EST THU MAR 3 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
NORTHWESTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
DECATUR COUNTY IN SOUTHWESTERN GEORGIA...
SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 1030 PM EST/930 PM CST/
* AT 932 PM EST/832 PM CST/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF COTTONWOOD TO 10 MILES
EAST OF VERNON...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...MARIANNA...GREENSBORO...WEST BAINBRIDGE...CHATTAHOOCHEE...
MALONE...SNEADS...COTTONDALE...GRAND RIDGE...GREENWOOD...ALTHA...ALFORD...
BRINSON...BASCOM...CYPRESS...WHITE POND...ROCK BLUFF...HARDIN HEIGHTS...
SIMSVILLE AND SYCAMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3075 8543 3100 8527 3097 8445 3050 8479
3056 8538 3057 8538 3057 8544
TIME...MOT...LOC 0232Z 262DEG 43KT 3098 8514 3060 8553
HAIL...<.75IN
WIND...60MPH
$$
42-DVD3 follow-up statements
886
WWUS52 KTAE 040246
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 PM EST THU MAR 3 2016
FLC013-039-063-077-GAC087-253-040330-
/O.CON.KTAE.SV.W.0055.000000T0000Z-160304T0330Z/
LIBERTY FL-GADSDEN FL-JACKSON FL-CALHOUN FL-DECATUR GA-SEMINOLE GA-
946 PM EST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
EST/930 PM CST/ FOR NORTH CENTRAL LIBERTY...NORTHWESTERN GADSDEN...
JACKSON...NORTHERN CALHOUN...DECATUR AND SEMINOLE COUNTIES...
AT 946 PM EST/846 PM CST/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF DONALSONVILLE TO 14 MILES SOUTH
OF MARIANNA...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...MARIANNA...GREENSBORO...WEST BAINBRIDGE...CHATTAHOOCHEE...
SNEADS...GRAND RIDGE...GREENWOOD...ALTHA...BRINSON...CYPRESS...WHITE POND...
ROCK BLUFF...HARDIN HEIGHTS...SIMSVILLE...SYCAMORE...SELMAN...MACEDONIA...
TWO EGG AND HAYNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3070 8529 3099 8505 3097 8445 3050 8479
3056 8538 3057 8538 3057 8544
TIME...MOT...LOC 0246Z 270DEG 49KT 3095 8490 3057 8529
HAIL...<.75IN
WIND...60MPH
$$
42-DVD425 WWUS52 KTAE 040259 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 959 PM EST THU MAR 3 2016 FLC013-039-063-077-GAC087-253-040330- /O.CON.KTAE.SV.W.0055.000000T0000Z-160304T0330Z/ LIBERTY FL-GADSDEN FL-JACKSON FL-CALHOUN FL-DECATUR GA-SEMINOLE GA- 959 PM EST THU MAR 3 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EST/930 PM CST/ FOR NORTH CENTRAL LIBERTY...NORTHWESTERN GADSDEN... JACKSON...NORTHEASTERN CALHOUN...DECATUR AND SEMINOLE COUNTIES... AT 959 PM EST/859 PM CST/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BAINBRIDGE TO 10 MILES NORTHWEST OF BLOUNTSTOWN... MOVING EAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... BAINBRIDGE...GREENSBORO...CHATTAHOOCHEE...WEST BAINBRIDGE...SNEADS...GRAND RIDGE...ALTHA...CYPRESS...WHITE POND...ROCK BLUFF...RIVER JUNCTION...HARDIN HEIGHTS...SINK CREEK...HENDERSON MILL...ALLIANCE...SYCAMORE...SELMAN... MACEDONIA...HARDAWAY AND LAKE SEMINOLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3097 8445 3050 8479 3056 8533 3098 8469 TIME...MOT...LOC 0259Z 270DEG 51KT 3091 8454 3054 8517 HAIL...<.75IN WIND...60MPH $$ 42-DVD
919
WWUS52 KTAE 040315
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 PM EST THU MAR 3 2016
FLC063-GAC253-040324-
/O.CAN.KTAE.SV.W.0055.000000T0000Z-160304T0330Z/
JACKSON FL-SEMINOLE GA-
1015 PM EST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND SEMINOLE COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3097 8445 3050 8479 3053 8507 3061 8496
3062 8491 3064 8491 3072 8477
TIME...MOT...LOC 0314Z 269DEG 38KT 3089 8438 3052 8501
$$
FLC013-039-077-GAC087-040330-
/O.CON.KTAE.SV.W.0055.000000T0000Z-160304T0330Z/
LIBERTY FL-GADSDEN FL-CALHOUN FL-DECATUR GA-
1015 PM EST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
EST/930 PM CST/ FOR NORTH CENTRAL LIBERTY...NORTHWESTERN GADSDEN...
NORTHEASTERN CALHOUN AND EASTERN DECATUR COUNTIES...
AT 1014 PM EST/914 PM CST/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR WHIGHAM TO 6 MILES NORTHEAST OF BLOUNTSTOWN...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...GREENSBORO...CHATTAHOOCHEE...TORREYA STATE PARK...MOUNT
PLEASANT...ROCK BLUFF...HARDIN HEIGHTS...SYCAMORE...SELMAN...FACEVILLE...
ROY...ROSEDALE...MACEDONIA...HARDAWAY AND JUNIPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3097 8445 3050 8479 3053 8507 3061 8496
3062 8491 3064 8491 3072 8477
TIME...MOT...LOC 0314Z 269DEG 38KT 3089 8438 3052 8501
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 7:23 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 3, 7:23 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 PM EST THU MAR 3 2016
...Marginal severe thunderstorm threat through Midnight...
.Near Term [Through Tonight]...
The 6 pm EST regional surface analysis showed a complex frontal
system across the Southeast, with a quasi-stationary front from
the GA coast to a 1009 mb low along the FL-AL state line. The
front extended westward through LA and east TX. There was also a
warm front from the aforementioned low to the northeast Gulf of
Mexico. This front separated mild, relatively dry air to its
north, from maritime tropical air to the south. A loosely-
organized QLCS preceded the low pressure system, and several of
the cells within this band had robust updrafts. The 7 pm EST KTAE
RAOB showed impressive 700-500 mb lapse rates of 7.3 C/km, as well
as strong 0-6 km bulk shear values of 65 KT. Indeed, there have
been a few reports of hail in the taller storms, as well as
radar- indicated mesocyclones. However, SBCAPE and MLCAPE values
in our forecast area remain poor, and most of these storms have
been elevated (i.e. unable to mix strong winds aloft to the
ground). If this trend continues this evening, the main threat
from these storms will be marginally severe hail, though we still
can't rule out an isolated damaging wind gust as well.
&&
.Prev Discussion [621 PM EST]...
.Short Term [Friday Through Saturday Night]...
The mean upper-level long wave trough, a persistent feature over
the eastern CONUS the past several days, will begin to translate
eastward. As the short wave trough moving through our region
tonight quickly lifts northeastward on Friday, the last in a
series of short wave troughs will be digging across the northern
Plains. However, with the long wave features gradually shifting
eastward with time, the trajectory of the short waves will change
such that this next system will remain too far north of our area
for any appreciable increase in clouds. Temperatures will be near
average for this time of year, with highs from the mid 60s to
lower 70s, and lows in the 40s.
.Long Term [Sunday Through Thursday]...
The main feature of interest will be the development of an
anomalously strong upper level ridge over most of the eastern CONUS
next week, especially by mid week. The deep layer ridge will
essentially shield our region from any significant Q-G forcing,
so that we expect fair weather. Strong ridging correlates with
warmer-than-average temperatures, and we expect highs to warm
from the lower to mid 70s early in the week, to mid 70s to lower
80s mid to late week. Lows will be in the 40s Sunday night, then
in the 50s for the remainder of the period.
Next week is Spring Break for several colleges and public schools,
and the beaches of the FL Panhandle are a popular destination. While
the warm air temperatures will be very inviting, strong, persistent
southeast winds will drive the surf to above-normal heights. This
will cause frequent, strong rip currents for much of next week,
especially after Monday.
.Aviation...
[Through 00z Saturday] A line of thunderstorms ahead of a cold
front is expected to progress through the area from west to east
through the first half of the night. Activity is expected to reach
the DHN to ABY area between 01z-03z, the ECP area around 03z-
05z, the TLH area around 04z-06z, and the VLD area around 05z-07z.
Behind the line, some MVFR to IFR ceilings may persist through
sunrise with VFR conditions returning again by late morning or
early afternoon.
.Marine...
Winds will increase to advisory levels tonight near a cold front,
which will translate quickly from northwest to southeast across
the marine area overnight. NW winds and rough seas will quickly
subside Friday afternoon. Winds and seas will be fairly low
through Sunday.
.Fire Weather...
Red flag conditions are not expected for the next several days.
.Hydrology...
Only the Apalachicola River at Blountstown remained at flood stage
as of this afternoon, and it was receding. The QPF for Tonight's
system will be in the 0.50 to 1 inch range, mainly north and west of
Tallahassee. Elsewhere the amounts will average 0.25 to 0.50 inches.
These amounts are not expected to cause significant rises along our
local rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 52 67 43 72 43 / 90 0 0 0 0
Panama City 54 65 48 66 50 / 80 0 0 0 0
Dothan 48 63 42 70 44 / 100 0 0 0 0
Albany 48 64 41 69 42 / 100 0 0 0 0
Valdosta 51 66 43 73 45 / 90 0 0 0 0
Cross City 54 71 44 74 46 / 70 0 0 0 0
Apalachicola 55 66 48 66 50 / 80 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 7 AM EST Friday FOR Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...FOURNIER
SHORT TERM...WOOL
LONG TERM...FOURNIER
AVIATION...FOURNIER
MARINE...DVD
FIRE WEATHER...FOURNIER
HYDROLOGY...DVDIn the hours before
Special weather statement, Mar 3, 5:40 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM CST THU MAR 3 2016
ALZ065-066-040030-
DALE AL-COFFEE AL-
540 PM CST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE AND DALE COUNTIES
UNTIL 630 PM CST...
AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF BRANTLEY...OR 9 MILES NORTH OF
ELBA...MOVING EAST AT 55 MPH.
DIME SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...OZARK...NEW BROCKTON...ARITON...LEE...
CLINTONVILLE...BLUFF SPRING...SKIPPERVILLE...PHILLIPS CROSSROADS...
CLOWERS CROSSROADS...HOOPER STAGE FIELD...ARGUTA...ZOAR...JAVA...
GREATER SALEM CHURCH...DYKES CROSSROADS...CAMP ALAFLO BSA...DALE
COUNTY LAKE AND ARCUS.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3139 8542 3139 8620
TIME...MOT...LOC 2340Z 278DEG 48KT 3154 8613
42-DVDLocal storm report, Mar 3, 6:27 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG OZARK 31.45N 85.65W
03/03/2016 DALE AL 911 CALL CENTER
TREES BEGINNING TO GO DOWN.
&&
FOURNIERLocal storm report, Mar 3, 8:23 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG JACOBS 30.89N 85.41W
03/03/2016 JACKSON FL PUBLIC
PUBLIC REPORT OF TREES DOWN IN JACOBS.
&&
CAMPLocal storm report, Mar 3, 8:28 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG WESTVILLE 30.77N 85.85W
03/03/2016 HOLMES FL 911 CALL CENTER
COUPLE OF TREES DOWN IN WESTVILLE.
&&
PERRINIThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:13 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 62 min |
| Mar 3, 8:00 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 60 min |
| Mar 3, 9:08 PM CST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty | 40 min |
| Mar 3, 9:32 PM CST | Special Marine Warning | TAE | 43 min | |
| Mar 3, 9:41 PM CST | Special Weather Statement | TAE | Jefferson, Leon, Liberty | 49 min |
| Mar 3, 10:02 PM CST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 58 min |
| Mar 3, 10:12 PM CST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 63 min |
| Mar 3, 10:20 PM CST | Special Marine Warning | TAE | 115 min | |
| Mar 3, 10:43 PM CST | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 62 min |
| Mar 3, 11:16 PM CST | Special Marine Warning | TAE | 59 min | |
| Mar 4, 8:35 AM CST | Rip Current Statement | TAE | Gulf | 9 hr |
| Mar 3, 6:50 PM CST | Severe Thunderstorm Warning | TAE | Early | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.